Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 103, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2016, 6:07 PM CDT for Pawnee County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2016, 6:07 PM CDT (23:07 UTC)
- Expired
- May 9, 2016, 6:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pawnee County, OK
The radar
The Norman radar (KTLX), 112 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
| May 9, 2:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.0
The text
As transmitted.
228
WUUS54 KTSA 092307
SVRTSA
OKC117-092330-
/O.NEW.KTSA.SV.W.0103.160509T2307Z-160509T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
607 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PAWNEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 630 PM CDT
* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MORRISON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TULSA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
OKLAHOMA.
LAT...LON 3640 9678 3616 9672 3616 9682 3624 9682
3625 9684 3625 9692 3633 9693 3633 9703
3636 9703
TIME...MOT...LOC 2307Z 255DEG 28KT 3625 9708
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
063
WWUS54 KTSA 092318
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT MON MAY 9 2016
OKC117-092330-
/O.CON.KTSA.SV.W.0103.000000T0000Z-160509T2330Z/
PAWNEE OK-
618 PM CDT MON MAY 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN PAWNEE COUNTY...
AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORRISON...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
TULSA.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
OKLAHOMA.
LAT...LON 3640 9678 3616 9672 3616 9682 3624 9682
3625 9684 3625 9692 3633 9693 3633 9703
3636 9703
TIME...MOT...LOC 2318Z 255DEG 28KT 3627 9697
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:51 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 9, 3:51 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 351 PM CDT MON MAY 9 2016 .DISCUSSION... An upper low was located over the Oklahoma/Texas Panhandles this afternoon along with an associated surface low over Central Kansas. Extending from the surface low was a cold front/dryline across Western Oklahoma to West/Central Texas. Scattered convection had recently begun to develop along/near the dryline as clearing skies have helped to re-destabilize the atmosphere. Also...ahead of the dryline...scattered showers and thunderstorms were developing out ahead of the dryline across Southeast Oklahoma and West Central Arkansas in response to a 40+KT LLJ overtop areas of warm advection. Across the rest of Eastern Oklahoma and Northwest Arkansas...afternoon cloud cover had become scattered allowing for conditions to destabilize again after the morning round of showers and thunderstorms. This will aid in setting up round two of thunderstorms...some of which could become severe across Eastern Oklahoma and Northwest Arkansas. Currently there is a severe thunderstorm watch for Northeast Oklahoma and a tornado watch for Southeast Oklahoma into West Central Arkansas. With afternoon heating...the cap has weakened behind the morning convection allowing for an increasingly unstable atmosphere over the CWA. Elevated thunderstorm activity is expected to continue to develop out ahead of the dryline this afternoon...moving northeast into Northwest Arkansas with a localized large hail/damaging wind gust possible. The main severe potential will be with activity along/near the dryline in Central Oklahoma as it pushes into the CWA over the next couple of hours. Flow over the CWA remains perpendicular to the dryline which should allow for more discrete cells to be possible. This setup interacting with the instability over the CWA will allow for large hail...damaging winds and also a tornado threat to be possible through this evening. Activity along the dryline will continue to move eastward through the CWA this evening as the upper low over the Panhandles shifts eastward. Overnight tonight...the trof axis of the upper low is forecast to move across the CWA around 06z before lifting off to the northeast. As the low lifts northeast...the dryline is expected to become nearly stationary over Central to Northeast Oklahoma with the majority of the thunderstorm potential pushing off to the east into Central Arkansas by 06z. Thus...will carry pops tapering off from west to east during the evening hours with the severe potential weakening late this evening. Tuesday...the dryline is forecast to lose its definition over the region ahead of a wave currently dropping southeast into the Northern Rocky Mountains. With the CWA south of the boundary along with increasing moisture...warmer conditions are expected Tuesday afternoon with highs well into the 80s for much of the region. The warm conditions will continue into Wednesday before the wave over the Rocky Mountain moves into the Northern Plains and pushes a trailing cold front into the CWA Wednesday night. Thus...thunderstorm chances will become possible again Wednesday afternoon and continue Wednesday night ahead of the cold front. At least a limited severe potential looks to be possible with this activity. Northerly upper level flow develops behind the cold front for Thursday and friday helping temperatures to be closer to the seasonal average. Latest model solutions continue to push a secondary cold front south within the northerly upper flow into the CWA for the upcoming weekend. As the front reaches into the region...the upper flow looks to become more zonal and parallel to the front. This could allow for the front to become nearly stationary over the region into the start of the next work week. In response...shower and thunderstorm chances look to again become possible during this time period across the CWA. && .PRELIMINARY POINT TEMPS/POPS... TUL 61 87 69 86 / 70 10 10 40 FSM 66 86 69 86 / 60 10 10 30 MLC 66 87 70 86 / 50 10 10 30 BVO 58 85 65 85 / 70 10 10 40 FYV 61 81 66 82 / 70 10 20 30 BYV 62 82 65 83 / 70 10 20 40 MKO 62 86 68 84 / 60 10 10 40 MIO 62 84 66 83 / 70 10 20 40 F10 60 86 69 84 / 50 10 10 40 HHW 68 86 69 83 / 50 10 10 20 && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...23 LONG TERM....20
Hazardous weather outlook, May 9, 6:00 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT MON MAY 9 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
600 PM CDT MON MAY 9 2016
...SIGNIFICANT SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST OKLAHOMA...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
TORNADO.
RISK...ELEVATED TO SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...AFTER 630 PM.
AREA AT GREATEST RISK...SOUTH OF HIGHWAY 270 IN SOUTHEAST
OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...AFTER 630 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
***DANGEROUS TORNADIC SUPERCELLS IN PROGRESS ACROSS SOUTH CENTRAL
OKLAHOMA...WILL MOVE INTO SOUTHEAST OKLAHOMA BY AROUND 7 PM***
SCATTERED SUPERCELLS ARE IN PROGRESS ACROSS SOUTH CENTRAL OKLAHOMA
THIS AFTERNOON. THESE STORMS WILL MOVE GENERALLY TOWARD AND INTO
SOUTHEAST OKLAHOMA BY AROUND 7 PM. THE STORMS HAVE A HISTORY OF
PRODUCING LARGE DAMAGING TORNADOES. THE ENVIRONMENT ACROSS FAR
SOUTHEAST OKLAHOMA WOULD BE FAVORABLE FOR THESE STORMS TO CONTINUE
PRODUCING TORNADOES INTO THE EVENING HOURS.
OTHER STORMS HAVE DEVELOPED ALONG THE DRYLINE ALONG AND TO THE NORTH
OF INTERSTATE 40. THESE STORMS WILL POSE A LARGE HAIL...DAMAGING
WIND AND ISOLATED TORNADO THREAT THROUGH THE EVENING AS THEY MOVE
ACROSS NORTHEAST OKLAHOMA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES RETURN ON WEDNESDAY AS A COLD FRONT SLOWLY
MOVES THROUGH THE AREA. A VERY UNSTABLE AIRMASS WILL DEVELOP
AHEAD OF THE FRONT WEDNESDAY AFTERNOON WITH THE POTENTIAL FOR AN
ADDITIONAL ROUND OF SEVERE WEATHER WEDNESDAY EVENING INTO EARLY
THURSDAY.
ANOTHER COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION OVER
THE WEEKEND. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE
ALONG THE FRONT. HOWEVER....MARGINAL MOISTURE RETURN COULD LIMIT
OVERALL THUNDERSTORM COVERAGE AND SEVERE THREAT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, May 9, 4:01 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT MON MAY 9 2016
ARZ011-020-092130-
MADISON AR-FRANKLIN AR-
401 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 430 PM CDT...
AT 400 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF
PETTIGREW...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
ST. PAUL... PETTIGREW...
BOSTON... SAINT PAUL...
TAFT... DUTTON...
WEATHERS... RED STAR...
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9370 3562 9370
3561 9372 3577 9383 3608 9348 3608 9345
3597 9345
TIME...MOT...LOC 2100Z 239DEG 49KT 3574 9369
69Special weather statement, May 9, 4:25 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
425 PM CDT MON MAY 9 2016
ARZ029-OKZ076-092200-
SEBASTIAN AR-LE FLORE OK-
425 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 500 PM CDT...
AT 424 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
HEAVENER RUNESTONE STATE PARK...MOVING NORTHEAST AT 60 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
GREENWOOD... HEAVENER...
MANSFIELD... HARTFORD...
HUNTINGTON... MIDLAND...
HEAVENER RUNESTONE STATE PARK... WASHBURN...
BURNVILLE... BLOOMER...
PATTERSON... CROSSROADS...
WITCHERVILLE... DAYTON...
MILLTOWN... ARKOLA...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL
ARKANSAS...AND SOUTHEASTERN OKLAHOMA.
LAT...LON 3514 9414 3510 9414 3506 9425 3506 9423
3497 9424 3495 9434 3496 9437 3494 9439
3495 9441 3493 9443 3493 9445 3477 9445
3476 9448 3490 9462 3532 9411 3514 9405
TIME...MOT...LOC 2124Z 228DEG 51KT 3490 9447
69Special weather statement, May 9, 4:37 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT MON MAY 9 2016
ARZ011-019-020-029-092200-
CRAWFORD AR-SEBASTIAN AR-MADISON AR-FRANKLIN AR-
437 PM CDT MON MAY 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MADISON...
FRANKLIN...NORTHEASTERN SEBASTIAN AND SOUTHEASTERN CRAWFORD COUNTIES
UNTIL 500 PM CDT...
AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF
MULBERRY...MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
OZARK... MULBERRY...
ALTUS... BRANCH...
WIEDERKEHR VILLAGE... PETTIGREW...
CASS... TONEY...
VESTA... WATALULA...
PLEASANT HILL... CRAVENS...
REDDING... LONELM...
JETHRO... BARNES...
PARADISE... TAFT...
PETER PENDER... CECIL...
THIS INCLUDES INTERSTATE 40 IN ARKANSAS BETWEEN MILE MARKERS 24 AND
42.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN
ARKANSAS.
LAT...LON 3577 9370 3548 9371 3542 9380 3541 9381
3529 9400 3544 9415 3586 9363 3576 9353
TIME...MOT...LOC 2135Z 236DEG 42KT 3543 9401
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 9:30 PM CDT | Special Weather Statement | TSA | Okfuskee | 30 min |
| May 8, 11:48 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee, Okmulgee | 27 min |
| May 9, 12:08 AM CDT | Special Weather Statement | TSA | Cherokee, Haskell, Mayes, Muskogee, Sequoyah, Wagoner | 52 min |
| May 9, 6:12 PM CDT | Tornado Warning | TSA | Choctaw | 48 min |
| May 9, 6:28 PM CDT | Tornado Warning | TSA | Pawnee | 32 min |
| May 9, 6:32 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 28 min |
| May 9, 6:42 PM CDT | Special Weather Statement | TSA | Osage | 48 min |
| May 9, 6:45 PM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| May 9, 6:45 PM CDT | Tornado Warning | TSA | Pawnee | 19 min |
| May 9, 6:47 PM CDT | Special Weather Statement | TSA | Latimer | 43 min |
| May 9, 6:52 PM CDT | Severe Thunderstorm Warning | TSA | Pawnee | 38 min |
| May 9, 6:53 PM CDT | Tornado Warning | TSA | Choctaw | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.